MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF4646C150TU
Medical Device Problem Codes Malposition of Device (2616); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code Injury (2348)
Date of Event 02/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Film evaluation summary: three still angio images and 3 short video¿s, showing excerpts during the implant procedure were reviewed.The second implanted device was implanted with the bare springs released within the angulated portion of the aortic arch.The bare springs of this 2nd device were ~90° relative to the flow lumen near the orifice of the left common carotid artery.The third (most proximal) device was then seen prior to deployment positioned with the proximal markers just distal to the lcca, and post-deployment was seen fully deployed with the bare springs remaining captured within the tip.Images when the delivery system became caught on the bare springs, and eventual release of the bare springs, were not seen in the films provided.Another manufacturers balloon was seen inflated within the proximal valiant during which time the balloon was able to pull back the stent graft ~10mm repositioning the stent graft just caudal to the lcca.No endoleak or any other stent graft integrity issues were observed.The cause of the events could not be determined from the limited films provided during implant, and analysis of the returned films did not reveal any device characteristics that could explain the reported events.It is possible that this was anatomy and/or user related.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant stent graft system was implanted in a patient for the endovascular treatment of chronic dissection with a 6 cm in diameter thoracic aorta aneurysm.The patient had a prior ascending thoracic arch repair that has developed a chronic dissection measuring 44-45mm on ct scan.The physician preformed a left subclavian transposition prior to the case.The physician implanted valiant 42x42x150 stent grafts at the level of the celiac artery, extending proximal with a valiant 46x46x200, extending proximally with valiant 46x46x150.During the deployment of the valiant 46x46x150 at the level of the left carotid artery the valiant stent graft moved back 1cm from the intended landing zone.The first stent was not fully deployed so the valiant stent graft was advanced forward.As the physician continued to deploy the inner curve of the stent graft using the quick deployment method, it was inadvertently caught on the bare metal stent of the valiant 46x46x200.As a result the stent graft was pushed forward covering the left carotid artery.The delivery system was removed, the patient was given more blood thinning medication (heparin).The physician was able to insert another manufacturer¿s balloon into the valiant stent graft, with the balloon inflated the physician gently pulled the valiant stent graft back distal to the left carotid at the intended landing zone.As initially planned three aptus endoanchors were prophylactically implanted on the inner curve to secure the inner curve.The patient woke up and moved all extremities.Per the physician the cause of the event was related the patient anatomy of 44-45 mm proximal landing zone and user error.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
(b)(4).A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Corrected information: sex, date of birth.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6355165
Report Number2953200-2017-00277
Device Sequence Number433325
Product Code MIH
UDI-Device Identifier00643169346918
UDI-Public00643169346918
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/19/2018
Device Model NumberVAMF4646C150TU
Device Catalogue NumberVAMF4646C150TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2017
Initial Date Received by Manufacturer 02/01/2017
Supplement Date Received by ManufacturerNot provided
03/07/2017
Initial Report FDA Received Date02/23/2017
Supplement Report FDA Received Date03/15/2017
09/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR